Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 84, NWS Eureka, CA

October 3, 2018

NWS Eureka, CA issued this small craft advisory at Oct 3, 2018, 3:01 PM PDT. It took effect at Oct 4, 2018, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2018, 3:01 PM PDT (22:01 UTC)
In effect from
Oct 4, 2018, 3:00 PM PDT
Expired
Oct 5, 2018, 3:05 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

264 
WHUS76 KEKA 032201
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
301 PM PDT Wed Oct 3 2018

PZZ475-040615-
/O.NEW.KEKA.SC.Y.0084.181005T0800Z-181005T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
301 PM PDT Wed Oct 3 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 3 PM PDT FRIDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 1 AM to 3 PM PDT Friday. 

* WINDS...N winds 10 to 15 kt, gusts to 25 mph possible,
  especially downwind of Cape Mendocino.

* WAVES/SEAS...N waves building to around 7 to 8 ft at 6 to 7 
  seconds and and NW 3 ft at 12 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
6 follow-up statements
841 
WHUS76 KEKA 040617
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1117 PM PDT Wed Oct 3 2018

PZZ475-041430-
/O.CON.KEKA.SC.Y.0084.181005T0800Z-181005T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1117 PM PDT Wed Oct 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM PDT
FRIDAY...

* WINDS...N winds 10 to 15 kt, gusts to 25 mph possible, 
  especially downwind of Cape Mendocino. 

* WAVES/SEAS...N waves building to around 7 to 8 ft at 6 to 7 
  seconds and and NW 3 ft at 12 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
591 
WHUS76 KEKA 040946
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
246 AM PDT Thu Oct 4 2018

PZZ475-041800-
/O.CON.KEKA.SC.Y.0084.181005T0800Z-181005T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
246 AM PDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM PDT
FRIDAY...

* WINDS...N winds 10 to 20 kt with gusts to 25 mph possible, 
  especially downwind of Cape Mendocino. 

* WAVES/SEAS...N waves building to around 4 to 6 ft at 5 to 7
  seconds. Additional swell NW 5 ft at 12 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
181 
WHUS76 KEKA 041544
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
844 AM PDT Thu Oct 4 2018

PZZ475-042345-
/O.EXT.KEKA.SC.Y.0084.181004T2200Z-181005T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
844 AM PDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PDT FRIDAY...

* WINDS...N winds 10 to 20 kt with gusts to 25 mph possible, 
  especially downwind of Cape Mendocino. 

* WAVES/SEAS...N waves building to around 6 to 7 ft at 5 to 7 
  seconds. Additional swell NW 5 ft at 12 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
314 
WHUS76 KEKA 042148
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
248 PM PDT Thu Oct 4 2018

PZZ475-050600-
/O.CON.KEKA.SC.Y.0084.181004T2200Z-181005T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
248 PM PDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY...

* WINDS...N winds 10 to 20 kt with gusts to 25 mph possible, 
  especially downwind of Cape Mendocino. 

* WAVES/SEAS...N waves 2 to 4 ft at 5 to 7 seconds...NW 5 ft at 
  13 seconds. Combined seas of 6 to 7 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
251 
WHUS76 KEKA 050324
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
824 PM PDT Thu Oct 4 2018

PZZ475-051130-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-181005T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
824 PM PDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY...

* WINDS...N winds 10 to 20 kt with gusts to 25 mph possible, 
  especially downwind of Cape Mendocino. 

* WAVES/SEAS...N waves 4 to 7 ft at 5 to 7 seconds and NW 5 ft at
  13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
591 
WHUS76 KEKA 051005
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
305 AM PDT Fri Oct 5 2018

PZZ475-051815-
/O.CAN.KEKA.SC.Y.0084.000000T0000Z-181005T2200Z/
/O.NEW.KEKA.SC.Y.0085.181006T1500Z-181006T2200Z/
/O.NEW.KEKA.GL.A.0025.181006T2200Z-181008T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
305 AM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TO 3 PM PDT 
SATURDAY... 
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY 
EVENING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 8 AM to 3 PM PDT Saturday. A
Gale Watch has also been issued. This Gale Watch is in effect
from Saturday afternoon through Sunday evening. The Small Craft
Advisory has been cancelled. 

* WINDS...N winds 10 to 20 kt Saturday morning, increasing to 25
  to 35 kt by Saturday night and continuing into Sunday. 

* WAVES/SEAS...N waves building to 9 to 12 ft at 10 seconds
  accompanied by NW 8 ft at 16 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ470-051815-
/O.NEW.KEKA.SC.Y.0085.181006T1500Z-181006T2200Z/
/O.NEW.KEKA.GL.A.0025.181006T2200Z-181008T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
305 AM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 3 PM PDT
SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 8 AM to 3 PM PDT Saturday. A
Gale Watch has also been issued. This Gale Watch is in effect
from Saturday afternoon through Sunday evening. 

* WINDS...N winds 10 to 20 kt Saturday morning, increasing to 25
  to 35 kt by Saturday night and continuing into Sunday. 

* WAVES/SEAS...N waves building to 9 to 12 ft at 10 seconds
  accompanied by NW 8 ft at 16 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ450-455-051815-
/O.NEW.KEKA.SC.Y.0085.181006T1900Z-181008T0400Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
305 AM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 9 PM PDT
SUNDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from noon Saturday to 9 PM PDT
Sunday. 

* WINDS...N 15 to 25 kt with local gusts to 35 kt developing
  Saturday afternoon. 

* WAVES/SEAS...Steep N seas building to 6 to 8 ft at 10 seconds,
  accompanied by NW 7 ft at 16 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 2:52 PM PDT, 9 minutes earlier.

Area forecast discussion, Oct 3, 2:52 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PDT Wed Oct 3 2018

.SYNOPSIS...An upper level trough will generate occasional
showers, primarily across the interior, through Thursday.
Another trough will bring a chance for rain by Friday evening.
Drier weather and sunnier skies are expected for the weekend.

&&

.DISCUSSION...Showers redeveloped across the interior today with
most of activity across eastern Mendocino county and Trinity
county. Isolated lightning strikes have also occurred, though most
of the strikes have been just east of the forecast area. Expect
locally heavy showers to persist through at least early evening,
then for shower intensity to diminish and coverage to decrease
through the remainder of tonight. A mid level shortwave trough
will progress across the area Thursday morning. This should result
in another uptick shower activity, primarily over the interior.
Drier northwesterly flow aloft behind this trough will spread
into the area on Thursday and the activity will diminish. Isolated
light showers may still develop with the daytime heating along
the eastern periphery of Trinity and Mendocino counties though.
Another shortwave trough embedded in NW flow aloft will quickly
approach on Friday and provide another chance for rain by Friday
evening. The best potential for rain at this time looks to be over
Del Norte and northern Humboldt counties, with perhaps light
showers possible elsewhere.

A high amplitude ridge is forecast to build across the northeastern
Pacific, while a trough deepens over the intermountain west this
weekend. Northerly winds will strengthen over the weekend and
favor dry weather condition across the area. Breezy to locally
windy conditions are also expected. Clearer skies will also
result in cool mornings and perhaps isolated patches of frost in
Trinity county. Fog and low clouds in the interior valleys may
initially hinder frost development. It will probably take a day or
two of drying and sunshine before frost becomes likely in the
interior valleys.

The high amplitude dry flow pattern will likely hold early to mid
next week. The models continue to indicate a cold and dry
northerly developing early to mid next week. Chances for
additional bouts of precip do not look very promising at this
point. A couple of perturbations may generate some showers along
with high elevation snow showers, however the timing is still
uncertain. This pattern will also be favorable for blustery north
to northeasterly winds across the area as the disturbances drop
into the backside of a large scale trough centered to our east.
The threat for interior valley frost and colder overnight
temperatures should increase during this time frame.

&&

.AVIATION...A period of denser fog resulting in very low visibilities
impacted the coastal terminals through late morning. Interior
low-lying valley fog was observed early this morning and burned
off by mid-morning. Ceilings have been a bit tricky this morning
and early afternoon with passing high clouds and low to mid- level
cloud heights constantly changing. Expect MVFR to IFR conditions
along the coast, with occasional showers in the vicinity this
afternoon and evening with the IFR to LIFR conditions returning
tonight. Inland terminals should see mostly VFR conditions through
tonight with an occasional showers in the vicinity, possibly
impacting the terminal.

&&

.MARINE...General northerlies are expected through this weekend.
The lone exceptions will be along the coast, with a brief period
of southerlies Friday night across the northern inner waters and
localized westerlies along the immediate coast through tonight.
Winds will gradually increase through the weekend, with near Gale
Force gusts possible beginning Saturday afternoon. The gusty winds
will persist through the weekend accompanied by building seas to
near 13 feet Sunday morning. Wave heights around 7 to 8 feet are
forecast for the southern outer waters tonight. Decided to go with
a Small Craft Advisory beginning after midnight tonight and last
through Friday afternoon.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch until 7 PM PDT this evening for CAZ110-113.

NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 1 AM to 3 PM PDT Friday for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 3, 12:15 PM PDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
1215 PM PDT Wed Oct 3 2018

CAZ101>106-109-112-041915-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Southwestern Mendocino Interior-
1215 PM PDT Wed Oct 3 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-113-041915-
Northwestern Mendocino Interior-Southeastern Mendocino Interior-
1215 PM PDT Wed Oct 3 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM PDT THIS EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Flash Flood Watch is currently in effect. Locally heavy
downpours will be possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-111-041915-
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
1215 PM PDT Wed Oct 3 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms and locally heavy downpours
will be possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 3, 2:27 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
227 PM PDT WED OCT 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      8 ENE TALMAGE           39.20N 123.04W
10/03/2018                   MENDOCINO          CA   PUBLIC

            EMERGENCY MANAGER RELAYED A REPORT OF A
            CREEK BEGINNING TO FLOOD A BARN NEAR THE
            MENDOCINO-LAKE COUNTY BORDER. THE WATER WAS
            BLACK FROM ASH IN THE MENDOCINO COMPLEX AND
            HIGHER THAN THE RESIDENT HAD EVER SEEN
            BEFORE.

&&

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 9:54 AM PDTFlash Flood WatchEKAMendocino9 hr
Oct 3, 1:01 PM PDTFlash Flood WarningEKAMendocino3 hr

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.